Alert archive / South Dakota / High Wind Warnings in 2014

High Wind Warning 2, NWS Aberdeen, SD

January 20, 201416 counties in South Dakota

NWS Aberdeen, SD issued this high wind warning at Jan 20, 2014, 9:07 AM CST for 16 counties in South Dakota. It was in force for 6 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 20, 2014, 9:07 AM CST (15:07 UTC)
Expired
Jan 20, 2014, 2:39 PM CST
In force
6 hr
Issued by
NWS Aberdeen, SD

Counties Buffalo County, SD, Campbell County, SD, Corson County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, McPherson County, SD, Potter County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 135 km from the middle of the area, began a volume at 15:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 20, 9:50 AM CSTNON-TSTM WND GST 6513 Nnw Sansarc, SDFOSTER BAY RWIS. SUSTAINED WINDS OVER 40 MPH ALSO.
Jan 20, 9:52 AM CSTNON-TSTM WND GST 6012 Wnw Eagle Butte, SDBEAR CREEK RAWS. TIME APPROXIMATE.
Jan 20, 10:59 AM CSTNON-TSTM WND GST 6013 N Vivian, SDFORT PIERRE RAWS. TIME APPROXIMATE.
Jan 20, 11:20 AM CSTNON-TSTM WND GST 612 S Murdo, SD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 3.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2014-01-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2014-01-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
886 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

178 
WWUS73 KABR 201507
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
907 AM CST MON JAN 20 2014

...BECOMING EXTREMELY WINDY ACROSS CENTRAL SOUTH DAKOTA...

.DANGEROUSLY GUSTY WINDS ARE DEVELOPING ACROSS NORTH CENTRAL SOUTH
DAKOTA AND WILL ONLY SPREAD SOUTHEASTWARD DURING THE REST OF THE
DAY TODAY. AS HIGH PRESSURE MOVES OVERHEAD TONIGHT...WINDS WILL
SUBSIDE.

SDZ003-009-015-016-033>036-045-048-051-210000-
/O.UPG.KABR.WI.Y.0005.000000T0000Z-140120T2300Z/
/O.NEW.KABR.HW.W.0002.140120T1507Z-140121T0000Z/
CORSON-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE-JONES-
LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...MOBRIDGE...TIMBER LAKE...
GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MURDO...
PRESHO...FORT THOMPSON
907 AM CST MON JAN 20 2014 /807 AM MST MON JAN 20 2014/

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

* TIMING...STRONG WIND GUSTS CAPABLE OF PRODUCING STRUCTURAL
  DAMAGE ARE DEVELOPING THIS MORNING AND WILL CONTINUE THROUGH THE
  LATE AFTERNOON.

* WINDS...SUSTAINED NORTHWEST WINDS OF 35 TO 45 MPH WITH PEAK
  GUSTS OF 55 TO 65 MPH ARE EXPECTED.

* IMPACTS...WITH LIGHT SNOW MOVING ACROSS THE AREA...POCKETS OF
  BLOWING SNOW AND FALLING SNOW WILL CAUSE VISIBILITY REDUCTIONS
  TO AS LOW AS ONE HALF MILE OCCASIONALLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

SDZ004-005-010-017-037-210000-
/O.NEW.KABR.HW.W.0002.140120T1507Z-140121T0000Z/
CAMPBELL-MCPHERSON-EDMUNDS-FAULK-HAND-
INCLUDING THE CITIES OF...HERREID...EUREKA...IPSWICH...FAULKTON...
MILLER
907 AM CST MON JAN 20 2014

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* TIMING...STRONG WIND GUSTS CAPABLE OF PRODUCING STRUCTURAL
  DAMAGE ARE DEVELOPING THIS MORNING AND WILL CONTINUE THROUGH THE
  LATE AFTERNOON.

* WINDS...SUSTAINED NORTHWEST WINDS OF 30 TO 45 MPH WITH PEAK
  GUSTS OF 55 TO 65 MPH ARE EXPECTED.

* IMPACTS...WITH LIGHT SNOW MOVING ACROSS THE AREA...AREAS OF
  BLOWING SNOW AND FALLING SNOW WILL CAUSE VISIBILITY REDUCTIONS
  TO AS LOW AS ONE HALF MILE OCCASIONALLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
2 follow-up statements
940 
WWUS73 KABR 201806
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1206 PM CST MON JAN 20 2014

...VERY STRONG WINDS WORKING DOWN INTO SOUTH CENTRAL SOUTH
DAKOTA...

.POTENTIALLY DAMAGING WIND GUSTS ARE SHIFTING DOWN INTO SOUTH
CENTRAL SOUTH DAKOTA. AS HIGH PRESSURE MOVES OVERHEAD THIS EVENING
AND TONIGHT...WINDS WILL SUBSIDE.

SDZ003-004-009-015-016-210000-
/O.CAN.KABR.HW.W.0002.000000T0000Z-140121T0000Z/
/O.NEW.KABR.WI.Y.0006.140120T1806Z-140121T0000Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG
1206 PM CST MON JAN 20 2014 /1106 AM MST MON JAN 20 2014/

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. 

* TIMING...STRONG WIND GUSTS WILL CONTINUE INTO THIS AFTERNOON
  BEFORE WEAKENING.

* WINDS...SUSTAINED NORTHWEST WINDS OF 20 TO 35 MPH WITH PEAK
  GUSTS UP TO 45 MPH ARE EXPECTED.

* IMPACTS...WITH LIGHT SNOW MOVING ACROSS THE AREA...POCKETS OF 
  BLOWING SNOW AND FALLING SNOW WILL CAUSE VISIBILITY REDUCTIONS 
  TO AS LOW AS ONE HALF MILE OCCASIONALLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ005-010-017-037-201915-
/O.CAN.KABR.HW.W.0002.000000T0000Z-140121T0000Z/
MCPHERSON-EDMUNDS-FAULK-HAND-
INCLUDING THE CITIES OF...EUREKA...IPSWICH...FAULKTON...MILLER
1206 PM CST MON JAN 20 2014

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE HIGH
WIND WARNING. 

A SHALLOW COLD AIRMASS HAS SPREAD OVER THIS AREA...WITH NORTHEAST
WINDS OF 15 TO 25 MPH DEVELOPING. WIND GUSTS OF UP TO 35 MPH ARE
POSSIBLE. VERY STRONG NORTHWEST WINDS ARE NO LONGER EXPECTED.

$$

SDZ033>036-045-048-051-210000-
/O.CON.KABR.HW.W.0002.000000T0000Z-140121T0000Z/
STANLEY-SULLY-HUGHES-HYDE-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...FORT PIERRE...ONIDA...PIERRE...
HIGHMORE...MURDO...PRESHO...FORT THOMPSON
1206 PM CST MON JAN 20 2014 /1106 AM MST MON JAN 20 2014/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS EVENING...

* TIMING...VERY STRONG WIND GUSTS CAPABLE OF PRODUCING STRUCTURAL
  DAMAGE WILL CONTINUE THROUGH LATE THIS AFTERNOON.

* WINDS...SUSTAINED NORTHWEST WINDS OF 35 TO 45 MPH WITH PEAK 
  GUSTS OF 55 TO 65 MPH ARE EXPECTED. 

* IMPACTS...WITH LIGHT SNOW MOVING ACROSS THE AREA...POCKETS OF 
  BLOWING SNOW AND FALLING SNOW WILL CAUSE VISIBILITY REDUCTIONS 
  TO AS LOW AS ONE HALF MILE OCCASIONALLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
209 
WWUS73 KABR 202039
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
239 PM CST MON JAN 20 2014

...STRONG NORTHWEST WINDS GRADUALLY DIMINISHING LATE THIS
AFTERNOON... 

.STRONG NORTHWEST WINDS HAVE DECREASED SOME...COMPARED TO EARLIER
WHEN A CORRIDOR OF WIND GUSTS OVER 58 MPH BLEW THROUGH WESTERN AND
PORTIONS OF CENTRAL SOUTH DAKOTA. SUSTAINED WINDS OF 25 TO 35 MPH
WITH SOME OCCASIONAL HIGHER GUSTS ARE EXPECTED TO PERSIST ACROSS
PORTIONS OF CENTRAL AND SOUTH CENTRAL SOUTH DAKOTA THROUGH THE
REST OF THIS AFTERNOON.

SDZ033-035-045-048-051-210000-
/O.CAN.KABR.HW.W.0002.000000T0000Z-140121T0000Z/
/O.NEW.KABR.WI.Y.0007.140120T2039Z-140121T0000Z/
STANLEY-HUGHES-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...FORT PIERRE...PIERRE...MURDO...PRESHO...
FORT THOMPSON
239 PM CST MON JAN 20 2014 /139 PM MST MON JAN 20 2014/

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. 

* TIMING...STRONG NORTHWEST WINDS WILL CONTINUE THROUGH LATE THIS
  AFTERNOON.

* WINDS...SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH WITH PEAK 
  GUSTS OF 45 MPH ARE EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ034-036-202145-
/O.CAN.KABR.HW.W.0002.000000T0000Z-140121T0000Z/
SULLY-HYDE-
INCLUDING THE CITIES OF...ONIDA...HIGHMORE
239 PM CST MON JAN 20 2014

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE HIGH
WIND WARNING. 

DANGEROUSLY STRONG WINDS ARE NO LONGER EXPECTED.

$$

SDZ003-004-009-015-016-202145-
/O.CAN.KABR.WI.Y.0006.000000T0000Z-140121T0000Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG
239 PM CST MON JAN 20 2014 /139 PM MST MON JAN 20 2014/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND
ADVISORY. 

NORTH WINDS CONTINUE TO STEADILY DECREASE THIS AFTERNOON TO SUB
ADVISORY CRITERIA STRENGTH.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this high wind warning went out at Jan 20, 5:37 AM CST, 3 hours 30 minutes earlier.

Area forecast discussion, Jan 20, 5:37 AM CST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
537 AM CST MON JAN 20 2014

.UPDATE...
SEE UPDATED AVIATION DISCUSSION BELOW.

&&
.PREVIOUS DISCUSSION...
.SHORT TERM...THROUGH WEDNESDAY

A BROAD AREA OF VERY LIGHT SNOW MOVING OUT OF NORTH DAKOTA NOW.
VISIBILITY IS GENERALLY 3 MILES OR GREATER. TEMPERATURES ARE ALSO
FALLING RATHER QUICKLY ACROSS NORTHERN MINNESOTA AND EASTERN NORTH
DAKOTA. THUS...EXPECTING HIGHS TO HAVE ALREADY OCCURRED FOR MOST
OF THE CWA.

AS THE DAY PROGRESSES...LIGHT SNOW WILL SHIFT OVER THE CWA WITH
REGIONAL PROFILES SATURATED IN THE LOW LEVELS WITH TEMPERATURES
WELL WITHIN THE DENDRITIC GROWTH ZONE. THERE IS VERY LITTLE LIFT
WITHIN THIS LAYER SO SNOW WILL REMAIN ON THE LIGHT SIDE TO LIMIT
ACCUMULATION. THE PRESSURE GRADIENT ALSO WILL TIGHTEN ON EITHER
SIDE OF THE BACKDOOR FRONT...WITH STEEPEST LAPSE RATES AND MIXED
DOWN WINDS IN THE 40S (KTS) OVER CENTRAL/WESTERN COUNTIES.
PRESSURE RISES PEAK NEAR 16MB/6HRS AS WELL.

1040MB HIGH PRESSURE SETTLES DIRECTLY OVERHEAD TONIGHT...SO
EXPECTING IDEAL RADIATIONAL CONDITIONS TO SET UP. THOUGH WINDS ARE
EXPECTED TO GO CALM FOR A FEW HOURS...WIND CHILL HEADLINE EXTENDS
INTO TUESDAY. THIS IS TO ACCOUNT FOR THE HIGH MOVING AWAY AND
ALLOWING FOR A SOUTH WIND TO DEVELOP. DESPITE WEAK WARM
ADVECTION...TEMPERATURES WILL INITIALLY BE EXTREMELY COLD.

ANOTHER SHOT OF COLD AIR COMES IN TUESDAY NIGHT. MIXING WILL KEEP
TEMPERATURES FROM FALLING TOO DRASTICALLY HOWEVER.

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY

THE EXTENDED PERIOD REMAINS ACTIVE WITH A FEW ALBERTA CLIPPERS
MOVING THROUGH OR NEAR THE CWA. THESE CLIPPERS HAVE RESULTED IN
LOW POPS FROM FRIDAY THROUGH MONDAY. EXACT TIMING AND EXTENT OF
POSSIBLE SNOW SHOWERS WILL HAVE TO BE FINE TUNED AS THE TIME OF
CONCERN APPROACHES. IN BETWEEN THE CLIPPER SYSTEMS SFC HIGH
PRESSURE WILL DROP DOWN FROM CANADA OVER THE DAKOTAS BRINGING VERY
COLD TEMPERATURES. CURRENTLY THE COLDEST TEMPERATURES LOOK LIKE
THEY WILL OCCUR WEDNESDAY NIGHT/THURSDAY MORNING AND MONDAY NIGHT.

&&

.AVIATION...
12Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS

AN ARCTIC BOUNDARY WILL SLOWLY MOVE ACROSS THE REGION TODAY. BEHIND
THIS ARCTIC FRONT...MVFR STRATUS CLOUDS WILL ALSO DRIFT SLOWLY
INTO THE REGION AND AFFECT ALL TERMINALS THROUGH MONDAY. THE MOST
IMPORTANT ISSUE DURING THE TAF PERIOD IS THE MOVEMENT OF THE
LIGHT SNOW LATE TODAY AS AN UPPER LEVEL SHORT WAVE
TROUGH MOVES FROM NORTHWEST TO SOUTHEAST. THIS IS EXPECTED TO
AFFECT ALL TERMINALS. CURRENTLY SNOW IS JUST BEGINNING TO CREEP
DOWN OUT OF NORTH DAKOTA. VISIBILITIES COULD FALL TO A MILE OR
LESS AT TIMES IN BLOWING SNOW MAINLY AT ATY/ABR/MBG. NORTH TO
NORTHWEST WINDS WILL INCREASE THIS MORNING. EXPECT WINDS TO
INCREASE TO 15 TO 30 KNOTS WITH GUSTS TO 25 TO 40 KNOTS. THE WINDS
WILL DECREASE BY EVENING WITH SKIES CLEARING IN THE EVENING AS
SURFACE HIGH PRESSURE SETTLES INTO THE REGION.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WIND ADVISORY FROM 9 AM CST /8 AM MST/ THIS MORNING TO 5 PM CST
     /4 PM MST/ THIS AFTERNOON FOR BUFFALO-CORSON-DEWEY-HUGHES-
     HYDE-JONES-LYMAN-POTTER-STANLEY-SULLY-WALWORTH.

     WIND CHILL ADVISORY FROM 3 PM THIS AFTERNOON TO NOON CST TUESDAY
     FOR BROWN-CLARK-CODINGTON-DAY-DEUEL-EDMUNDS-FAULK-GRANT-
     HAMLIN-MARSHALL-MCPHERSON-ROBERTS-SPINK.

MN...WIND CHILL ADVISORY FROM 3 PM THIS AFTERNOON TO NOON CST TUESDAY
     FOR BIG STONE-TRAVERSE.

&&

UPDATE...WISE
SHORT TERM...CONNELLY
LONG TERM...WISE
AVIATION...WISE

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Jan 20, 4:36 AM CST, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
436 AM CST MON JAN 20 2014

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-211045-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
436 AM CST MON JAN 20 2014 /336 AM MST MON JAN 20 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

LIGHT SNOW WILL MOVE THROUGH THE AREA TODAY. GUSTY NORTH WINDS
WILL DEVELOP TODAY AS WELL. STRONGEST WINDS WILL BE CONFINED TO
CENTRAL AND WESTERN SOUTH DAKOTA...WITH GUSTS OVER 50 MPH
POSSIBLE. ANY SNOW FALLING IN THIS AREA OF STRONGER WINDS WILL
HELP REDUCE VISIBILITY AND POTENTIALLY CAUSE HAZARDOUS TRAVEL
CONDITIONS. AS TEMPERATURES FALL...BREEZY CONDITIONS ACROSS
NORTHEAST SOUTH DAKOTA AND WESTERN MINNESOTA WILL CAUSE WIND CHILL
READINGS TO FALL BETWEEN MINUS 25 AND MINUS 35 DEGREES THIS
AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A VERY COLD START IS EXPECTED FOR EASTERN SOUTH DAKOTA TUESDAY.
TEMPERATURES WILL BE BETWEEN MINUS 10 AND MINUS 20. WINDS WILL
PICK UP FROM THE SOUTH...WITH MORNING WIND CHILLS EXPECTED BETWEEN
MINUS 25 TO MINUS 35.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

CONNELLY

In the hours before

Special weather statement, Jan 20, 8:46 AM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
846 AM CST MON JAN 20 2014

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-202200-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN...
HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...
IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON...
REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...
MURDO...PRESHO...FORT THOMPSON
846 AM CST MON JAN 20 2014 /746 AM MST MON JAN 20 2014/

...AREAS OF BLOWING SNOW AND REDUCED VISIBILITY TODAY...

NORTHERLY WINDS FROM 20 TO 40 MPH WITH GUSTS OVER 50 MPH AT TIMES
COMBINED WITH FALLING SNOW WILL CREATE AREAS OF BLOWING SNOW AND
REDUCED VISIBILITY. THE STRONGEST WINDS ARE EXPECTED OVER CENTRAL
SOUTH DAKOTA TODAY. DURING PERIODS OF HEAVIER SNOW SHOWERS...THE
VISIBILITY MAY DROP BRIEFLY TO BELOW ONE QUARTER MILE.
TEMPERATURES WILL CONTINUE TO FALL TODAY WITH WIND CHILL VALUES
REACHING 25 BELOW ZERO OR COLDER BY LATE AFTERNOON ACROSS
NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA. MOTORISTS
SHOULD BE PREPARED FOR HAZARDOUS TRAVEL CONDITIONS
TODAY...INCLUDING SLICK ROADS.

TMT

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 20, 3:37 AM CSTWind Chill AdvisoryABRBrown, Campbell, Clark, Codington, Day, Deuel and 10 more32 hr
Jan 20, 3:59 AM CSTWind AdvisoryABRBuffalo, Corson, Dewey, Hughes, Hyde, Jones and 5 more5 hr
Jan 20, 12:06 PM CSTWind AdvisoryABRCampbell, Corson, Dewey, Potter, Walworth3 hr
Jan 20, 2:39 PM CSTWind AdvisoryABRBuffalo, Hughes, Jones, Lyman, Stanley3 hr

Nearby

High Wind Warnings in South Dakota, 2014Every high wind warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.